Has anyone stopped taking Co-codamol after long term use. Did you have any withdrawal symptoms?
my husband ate them like sweets, eventually he was taken off them as they caused bad constipation.
He was weaned slowly by the doctor, i remember he had a really bad bout of diarrhea after not sure if that was just his bowels finally waking up, and he also had trouble sleeping for a week i think, but nothing much I can think about. Everyone is different though. I know he was taken off them because his body was way too used to them.
I definitely have an upset stomach but no diarrhea yet I feel like I have the flu & sleep pattern is haywire.
With luck, your gut should be happier - opiate painkillers like codeine are notoriously constipating.
I expect you have already discussed with your GP, but just in case.
Always check with a doctor if you want to stop taking dihydrocodeine.
It’s possible that you could become dependent on dihydrocodeine and have withdrawal symptoms if you stop suddenly.
Symptoms of withdrawal include:
- muscle twitching
- feeling worried or anxious
- poor sleep
- pain, including stomach pain
- feeling or being sick
If these happen to you, speak to a doctor. It may be possible to reduce your dose slowly to stop these from happening.
Dihydrocodeine: painkiller - NHS (www.nhs.uk)